Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 46, NWS Wilmington, OH

June 10, 2005Fairfield County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 10, 2005, 7:53 PM EDT for Fairfield County, Licking County, Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 7:53 PM EDT (23:53 UTC)
Expired
Jun 10, 2005, 8:45 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Fairfield County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 129 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:53 PM EDTTSTM WND DMG6 Ne Baltimore, OH4 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 102353
SVRILN
OHC045-089-110045-
/O.NEW.KILN.SV.W.0046.050610T2353Z-050611T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAIRFIELD COUNTY IN OHIO
  SOUTHERN LICKING COUNTY IN OHIO

* UNTIL 845 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR FAIRFIELD BEACH...MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCKEYE LAKE...
  HEBRON...
  HARBOR HILLS...

IN ADDITION...INTERSTATE 70 AT STATE ROUTE 13 IS NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3988 8262 3981 8251 3996 8225 4011 8230

$$
2 follow-up statements
000 
WWUS51 KILN 110034
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
833 PM EDT FRI JUN 10 2005

OHC045-110043-
/O.CAN.KILN.SV.W.0046.000000T0000Z-050611T0045Z/
FAIRFIELD OH-
833 PM EDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY HAS BEEN
CANCELLED...

LAT...LON 3994 8229 3992 8232 3992 8241 3993 8243
      3992 8246 3993 8255 4011 8230 3999 8225
      3997 8225

$$

OHC089-110045-
/O.CON.KILN.SV.W.0046.000000T0000Z-050611T0045Z/
LICKING OH-
833 PM EDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR
SOUTHERN LICKING COUNTY...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR INTERSTATE 70 AT STATE ROUTE 13...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LICKING COUNTY.

LAT...LON 3994 8229 3992 8232 3992 8241 3993 8243
      3992 8246 3993 8255 4011 8230 3999 8225
      3997 8225

$$
000 
WWUS51 KILN 110043
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
843 PM EDT FRI JUN 10 2005

OHC089-110053-
/O.EXP.KILN.SV.W.0046.000000T0000Z-050611T0045Z/
LICKING OH-
843 PM EDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LICKING COUNTY
EXPIRES AT 845 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3994 8229 3992 8232 3992 8241 3993 8243
      3992 8246 3993 8255 4011 8230 3999 8225
      3997 8225

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:40 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 10, 7:40 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT FRI JUN 10 2005

.AVIATION (00Z-24Z)...
TSRA AFFECTING KCMH AND KLCK SHOULD BE EAST OF THE AREA BY 01Z.
WINDS SHOULD SHIFT TO THE NORTHEAST TEMPORARILY IN THE WAKE OF THE
TSRA.  CONVECTION OVER SOUTH CENTRAL OH...SHOULD STAY S AND E OF
KCMH/KLCK BEFORE IT DISSIPATES IN A FEW HOURS.

CIRRUS WILL WORK IN FROM SRN KY/TN AFTER 06Z.  WILL THE HEAVY PCPN
TODAY ADDED MVFR BR TO ALL LOCATIONS.

ATMOSPHERE REMAINS UNSTABLE AND WITH WEAK VORT PROGGED TO WORK N
THROUGH THE AREA TOMORROW AFTN AND A PROB 30 AFT 18Z.

SITES
&&

.PREVIOUS DISCUSSION...
(ISSUED 306 PM EDT FRI JUN 10 2005)

SHORT TERM (TONIGHT THROUGH MONDAY)...
NW-SE ORIENTED H5 RIDGE EXTENDS FROM ILN CWA TO THE CAROLINAS AND
GENERALLY MAINTAINS ITS POSITION AS IT WEAKENS SLIGHTLY THROUGH
TIME. MOISTURE IS NOT HAVING ANY PROBLEM SLIDING OVER THE RIDGE AS
IT IS FAIRLY WEAK...AND LARGER SLUG OF MOISTURE ASSOC WITH ARLENES
REMNANTS WILL BE PREVALENT SAT NIGHT INTO SUN.

MODELS TAKE QUITE DIVERGENT PATTERNS AFTER THIS TIME WITH PRECIP
SHIELD AHEAD OF ARLENE. NAM AND NGM ARE IN AGREEMENT WITH EACH OTHER
BUT SIGNIFICANTLY FURTHER WEST THAN THE GFS WHICH WAS MODEL OF
CHOICE FOR THE SFC LOW TRACK. AM TRENDING TOWARDS THE GFS AND HAVE
POPS IN EVERY PERIOD WITH LONE EXCEPTIONS OF LATER TONIGHT ALL AREAS
AND TOMORROW NIGHT IN THE NORTH. PER CLE OFFICES SUGGESTION...HAVE
INTRODUCED PATCHY FOG FOR ALL BUT PMH GROUPING WITH SHOWER ACTIVITY
THAT IS CURRENTLY OCCURRING.

ON TEMPS...LEFT TONIGHT ALONE AND ONLY MINOR TWEAKS TO TOMORROW.
LARGER CHANGE ON SUNDAY AS HIGH TEMPS WILL BE LIMITED DUE TO
EXTENSIVE CLOUD COVER. PREVIOUS FCST WAS IN THE MID TO UPPER
80S...AM LOWERING ABOUT 2-3 DEG ACROSS THE BOARD TO COME CLOSER TO
SIGNIFCANTLY LOWER MAV GUIDANCE VALUES...NEAREST FWC. MON HIGH TEMPS
ARE TOO STRONG FROM THE ETA...BASICALLY KEPT SAME FCST WITH LOWER
80S.

FRANKS

LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
WILL LINGER SOME PRECIPITATION INTO MONDAY NIGHT AS THE REMNANTS OF
ARLENE CONTINUE OFF TO THE EAST. MODELS SUGGESTING A SLIGHTLY SLOWER
PROGRESSION WITH A COLD FRONT WHICH NOW APPEARS THAT IT WILL MOVE
INTO THE AREA LATE TUESDAY NIGHT OR WEDNESDAY MORNING. FAVORED
SOLUTION SHOWS AN UPPER LOW CLOSING OFF OVER THE REGION WHICH WILL
RESULT IN A SLOW MOVING OCCLUDED LOW AT THE SURFACE FOR THE LATTER
PART OF THE WEEK. THIS WILL KEEP A CHANCE OF PRECIPITATION THROUGH
THE END OF THE FORECAST PERIOD. EXPECT A GRADUAL COOLING TREND TO
TEMPERATURES.

AVIATION (18Z-18Z)...
12Z GFS AND NAM WERE SHOWING A WEAK H5 VORT ACROSS WESTERN OH
BETWEEN 18Z AND 00Z.  IT APPEARS THIS IS PROVIDING THE FOCUS FOR THE
SHRA/TSRA ACROSS THE WESTERN FA.  THIS FEATURE LIFTS NORTH OF THE FA
BY 00Z AND EXPECT THE CONVECTION TO BECOME MORE SCATTERED FROM SOUTH
TO NORTH AFT 21Z.

WITH LOW LEVEL HUMIDITY CANT RULE OUT MVFR BR/HZ AROUND 12Z.  HAVE
THROWN IT IN AT ALL BUT KDAY. AT KLUK...EXPECT BR OFF RIVER TO BE
SIMILAR TO LAST NIGHT.

TRIED TO FORECAST SOME NOCTURNAL AC AT KCVG/KLUK PER THE LAST
COUPLE OF NIGHTS.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 10, 5:51 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EDT FRI JUN 10 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110950-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
551 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AND EVENING.  THESE STORMS WILL BE SLOW MOVERS...WITH
HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.  TROPICAL
MOISTURE IS EXPECTED TO SURGE INTO THE OHIO VALLEY SUNDAY
NIGHT INTO MONDAY...WHEN GREATER COVERAGE OF THUNDERSTORMS
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 10, 4:10 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     FLOOD            MOUNT VICTORY           40.53N 83.52W
06/10/2005                   HARDIN             OH   FIRE DEPT/RESCUE

            4 INCHES OF WATER IN FIRE DEPARTMENT BUILDING

&&

SITES

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.